MAUDE Adverse Event Report: MENTOR TEXAS MENTOR ARTOURA PLUS, SMOOTH, ULTRA HIGH PROFILE; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR ARTOURA PLUS, SMOOTH, ULTRA HIGH PROFILE; EXPANDER, SKIN, INFLATABLE
Catalog Number SDC130UH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 08/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient with mentor artoura plus, smooth, ultra high profile tissue expanders experienced bilateral deflation post-operatively, which was confirmed during a physical exam.As a result, the patient underwent device removal and replacement.This report is for the right breast prosthesis.
 
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation summary: the product was returned to mentor for evaluation.Mentor then conducted a visual inspection, leak testing, and microscopic examination of the tissue expander.Visual analysis of the returned sample revealed that no damage or anomalies were observed on the tissue expander.Leak testing was performed, in accordance with mentor procedures, and a tear was observed at the junction between the shell and bladder at the three o'clock position microscopic examination was performed and the cause of the tear could not be identified.Mentor also performed a manufacturing record evaluation related to the reported complaint for the finished device lot number.No manufacturing non-conformance's were identified as part of this evaluation.Based on the information currently available, a notification was sent to mentor's manufacturing team for further investigation.In conclusion, per documentation and device review, the manufacturing of the device followed approval process and met specifications throughout the different process controls.The tear mentioned in this device cannot be confirmed as a manufacturing defect.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: the silicone shell of the tissue expander may easily be cut by a scalpel or ruptured by excessive stress, manipulation with blunt instruments, or penetration by a needle.Subsequent deflation and/or rupture could result.All devices should be carefully inspected for structural integrity prior to and during implantation.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR ARTOURA PLUS, SMOOTH, ULTRA HIGH PROFILE
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
henry boden
3041 skyway circle north
irving, TX 75038
9497882078
MDR Report Key22982345
Report Number1645337-2025-09834
Device Sequence Number13148893
Product Code LCJ
UDI-Device Identifier10081317028229
UDI-Public(01)10081317028229(17)281023(10)2000322
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSDC130UH
Device Lot Number2000322
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/15/2025
Supplement Date Received by Manufacturer01/26/2026
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexFemale